MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke and was difficult to remove, requiring an additional device.This embold packing 45 was selected for use during an epigastric embolization procedure in mildly tortuous anatomy.During the procedure when this embold packing coil was being advanced, the pusher wire detached, and the internal wire stayed attached to the couplers.An attempt was made to remove the entire system; however, only the delivery wire came out with both couplers remaining on the delivery wire.A snare was used to pull out the coil which experienced stretching and breaking in several areas.Three different snares were used to extract the coil, and the procedure was completed using pushable coils.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this embold device was returned with two non-boston scientific guide catheters and three snares holding pieces of the coil.The device was examined visually and microscopically which revealed the perforations were not broken.The coil stretched and wrapped around the three snares while the coil broke from the coupler.Photographs were submitted which were thoroughly examined and evaluated to reveal an x-ray image of the stretched coil in the patient.The reported event was confirmed.
 
Event or Problem Description
It was reported that the coil broke and was difficult to remove, requiring an additional device.This embold packing 45 was selected for use during an epigastric embolization procedure in mildly tortuous anatomy.During the procedure when this embold packing coil was being advanced, the pusher wire detached, and the internal wire stayed attached to the couplers.An attempt was made to remove the entire system; however, only the delivery wire came out with both couplers remaining on the delivery wire.A snare was used to pull out the coil which experienced stretching and breaking in several areas.Three different snares were used to extract the coil, and the procedure was completed using pushable coils.There were no patient complications as a result of this event.It was further reported that this did not occur during an attempt to deploy the coils, as the proximal release perforation was not broken.There was a detachment at the couplers.

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22155100
Report Number2124215-2025-30685
Device Sequence Number7273597
Product Code KRD
UDI-Device Identifier00191506026608
UDI-Public(01)00191506026608(17)271111(10)35254656
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000450
Device Catalogue NumberM001394260000450
Device Lot Number0035254656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown